Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Jun 2, 2024, 6:10 PM CDT for Pecos County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 2, 2024, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 186 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.2 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4652 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210
WFUS54 KMAF 022310
TORMAF
TXC371-022345-
/O.NEW.KMAF.TO.W.0017.240602T2310Z-240602T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
610 PM CDT Sun Jun 2 2024
The National Weather Service in Midland has issued a
* Tornado Warning for...
South central Pecos County in southwestern Texas...
* Until 645 PM CDT.
* At 610 PM CDT, a severe thunderstorm capable of producing a tornado
was located 24 miles northwest of Sanderson, moving southeast at 10
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Pecos County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.
&&
LAT...LON 3034 10280 3041 10276 3038 10251 3018 10264
TIME...MOT...LOC 2310Z 294DEG 10KT 3036 10273
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
441 follow-up statement
482
WWUS54 KMAF 022329
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
629 PM CDT Sun Jun 2 2024
TXC371-022345-
/O.CON.KMAF.TO.W.0017.000000T0000Z-240602T2345Z/
Pecos TX-
629 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH
CENTRAL PECOS COUNTY...
At 629 PM CDT, a severe thunderstorm capable of producing a tornado
was located 18 miles northwest of Sanderson, moving east at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Pecos County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3032 10271 3038 10268 3038 10251 3025 10260
TIME...MOT...LOC 2329Z 291DEG 15KT 3033 10263
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 2:15 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 2, 2:15 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
215 PM CDT Sun Jun 2 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Monday night)
Issued at 205 PM CDT Sun Jun 2 2024
One more round of strong to severe thunderstorms is possible today,
and then we dry out and the heat cranks back up across the region.
This afternoon, an outflow boundary associated with earlier
convection north of the area continues to sag southward, with new
convection developing off the Caprock and across the Red River
Valley. This feature may aid in the development of thunderstorms
over the northeastern Permian Basin over the next few hours, though
there remains a bit of uncertainty in this outcome as the outflow's
progression slows and forcing associated with its western periphery
wanes somewhat. Another feature that could serve as a focus for
thunderstorm development today is the dryline, currently drifting
slowly eastward across the area. And, while flow aloft remains
fairly weak and quasi-zonal, a subtle shortwave evident on water
vapor imagery over eastern New Mexico may provide an enhancement to
ascent. There remains quite a bit of uncertainty in how storms will
pan out, with CAMs largely in agreement that storms will be
isolated, but in disagreement regarding location. Overall, there may
be a storm or two that manages to develop off of the Davis and Glass
Mountains into Pecos County, and another potential focus across the
northern Permian Basin in closer proximity to the aforementioned
outflow boundary and shortwave. Regardless, any storm that develops
today will have the potential to become severe, with large to very
large hail the primary concern given steep midlevel lapse rates,
along with damaging wind and locally heavy rain. Storms will move
eastward, exiting the area late evening.
Aside from storm potential, temperatures today are on target to top
out in the 90s for most, with 100s through portions of the river
valleys. A Heat Advisory remains in effect for the Chinati
Mountains, Davis Mountains and Foothills, and Brewster County, with
the hottest temperatures around 110F focused along the Rio Grande in
the Big Bend. Tonight will be a quiet, warm night as moisture
remains elevated, with lows 2-5 degrees above normal in the lower to
middle 60s west to middle 70s east and along the Rio Grande. Monday
will be even hotter with lower 100s becoming more widespread, and
additional Heat Advisories expected for the same areas as today,
possibly expanding across the Pecos Valley and Stockton Plateau.
After an active several days storm-wise, Monday will finally provide
a reprieve, with dry conditions areawide.
JP
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 205 PM CDT Sun Jun 2 2024
Dry and hot describes much of the long term as Tuesday through
Thursday of this week will be the hottest stretch of the year so
far. Highs each day reach into the upper 90s to low 100s for most
with only the higher terrain "only" reaching into the low to mid
90s. Much of Big Bend will be scorching as portions of the area
touch the 110s. The heat will stick around due to a broad ridge that
takes hold over the western US and begin to move near West Texas and
southeast New Mexico. Shortwave troughs undercut the ridge (sounds a
little like monsoon season?) and lead to isolated or scattered
storms for the end of the coming week. Lowered PoPs slightly to
reflect some uncertainty for both the timing and possible location
of storms that far out. With the troughs pushing into the area, the
heat takes a bit of a break as temperatures drop near normal in the
90s for most.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Sun Jun 2 2024
VFR conditions will continue the next 24 hours. Winds will be
elevated and at least intermittently gusty at all terminals this
afternoon, out of the S/SE at MAF/FST, and S/SW at CNM, HOB, INK,
and PEQ. A few thunderstorms are possible this afternoon, mainly
impacting MAF and FST, though low confidence precludes any mention
at this time. Thus, will monitor and amend as needed. Winds become
lighter overnight, and shift to the W/NW Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 102 69 104 / 20 0 0 0
Carlsbad 66 100 70 103 / 0 0 0 0
Dryden 74 103 72 105 / 10 0 0 0
Fort Stockton 71 103 70 104 / 10 0 0 0
Guadalupe Pass 66 91 66 92 / 0 0 0 0
Hobbs 63 100 63 101 / 0 0 0 0
Marfa 60 95 58 95 / 0 0 0 0
Midland Intl Airport 72 101 68 103 / 10 0 0 0
Odessa 71 101 69 103 / 10 0 0 0
Wink 66 105 66 105 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County.
NM...None.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...84Hazardous weather outlook, Jun 2, 2:14 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 214 PM CDT Sun Jun 2 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 214 PM CDT Sun Jun 2 2024 /114 PM MDT Sun Jun 2 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory is in effect for the Davis and Chinati Mountains, Davis Mountain Foothills, and Brewster County this afternoon. There is a low risk of severe weather this afternoon through evening acrossthe Permian Basin, Lower Trans Pecos, Davis Mountains, and Big Bend. The main threats with any severe thunderstorms will be large hail and damaging winds. An isolated tornado can not be ruled out as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous heat is possible Monday through at least Thursday, mainly along the Rio Grande and Pecos River Valleys, as well as the Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 4:26 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
426 PM CDT Sun Jun 2 2024
TXZ075-022200-
Pecos TX-
426 PM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PECOS COUNTY THROUGH 500
PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Stockton.
This includes Interstate 10 between mile markers 259 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3089 10292 3106 10262 3087 10253 3082 10288
TIME...MOT...LOC 2126Z 246DEG 27KT 3089 10279
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44Special weather statement, Jun 2, 4:46 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
446 PM CDT Sun Jun 2 2024
TXZ075-022215-
Pecos TX-
446 PM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PECOS COUNTY THROUGH 515
PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Fort Stockton, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3068 10294 3076 10294 3085 10264 3063 10263
TIME...MOT...LOC 2145Z 257DEG 19KT 3071 10287
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44Local storm report, Jun 2, 5:28 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
528 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail 2 SSE Fort Stockton 30.87N 102.87W
06/02/2024 E4.00 Inch Pecos TX Public
Hail ranged in size from golf ball to
softball.
&&Local storm report, Jun 2, 5:30 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
530 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail Fort Stockton 30.89N 102.89W
06/02/2024 M1.75 Inch Pecos TX Emergency Mngr
Golf ball sized hail on the south side of
Fort Stockton.
&&Local storm report, Jun 2, 5:41 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
541 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail 1 SW Fort Stockton 30.88N 102.90W
06/02/2024 E1.75 Inch Pecos TX Trained Spotter
Hail ranged in size from half dollar to golf
ball.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 33 min |
| Jun 1, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 36 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 43 min |
| Jun 1, 7:48 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 57 min |
| Jun 1, 7:49 PM CDT | Special Weather Statement | MAF | Culberson | 41 min |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 1, 8:31 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jun 1, 8:35 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Jun 1, 11:10 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Jun 1, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| Jun 2, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Jun 2, 4:26 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Jun 2, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 4:46 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 2, 4:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 2, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 28 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 2, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| Jun 2, 6:39 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 36 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.